Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes alternating diarrhea and constipation along with pain in stomach?

Answered by
Dr.
Dr. Muhammad Hanif

General & Family Physician

Practicing since :2009

Answered : 2369 Questions

default
Posted on Mon, 26 Oct 2015 in Digestion and Bowels
Question: i have diareie and concstipation and bloating, belching and pain in the stomach. I think it is ibs. can you help me. i had a colonospathy back about 8 months ago.
doctor
Answered by Dr. Muhammad Hanif 2 hours later
Brief Answer:
You need to start the treatment options and consult a Gastroenterologist!

Detailed Answer:
Dr. Hanif warmly Welcomes you!

Thanks for consulting at my virtual clinic. I have carefully worked through your case, and I can realize your health worries. Being your physician, I assure you not to worry as I will take care all of your medical concerns.


It seems you either have Mixed diarrhea and constipation (IBS-M) or Altered diarrhea and constipation (IBS-A) type of disease.


To such patients, I usually prescribe the following medications and Instruct as follows:-

Take Citrucel dietary fiber supplement. It causes less/no flatulence and is a good stool bulk maintaining product. It is good for your case to take this product, and remember to keep a judicious supply of water too for best results.


No caffeinated drinks, energy drinks and beverages, chocolates etc.

Take vegetables and fruits, salads and whole grains. No Legumes, Lactose/Fructose containing foods, processed foods, junk and fried foods.

Keep a good physical activity as much as you may do easily.


Start the above treatment options and if you feel diarrhea you may take Imodium after talking the front desk of your Primary care physician. If constipation you may ask for Amitiza and this is very useful medicine for getting relief.


At any point if you feel nothing is working anymore for you will need to consult a Gastroenterologist for complete in-person evaluation and treatment. He may run a battery of tests too on you.


Hope I answered all of your health concerns . If you have further questions, feel free to contact me anytime. Always write my name in start of your question in future, and I will get back to you in no time. If satisfied, please give your generous 'five Star rating' and don't forget to 'Close the discussion'.

Have a wonderful time ahead.


Best Regards!
DR. HANIF
USA

Click the link to open my profile. Click 'Ask Me a Question' anytime for super fast expert medical help!!!
https://www.healthcaremagic.com/doctors/dr-muhammad-hanif/70199

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Imodium

doctor1 MD

I had a partial hysterectomy on 11/6/2012. Since then I have have sever bouts of diarrhea . I go every hour on the hour. My doctor precribed metronidazole 500 mg on 11/10/2012 to take twice. Still I have had no relief. Today was the only day I was abel to eat a meal. I have tried imodium and I drink plenty of water and gatorade. Can you help?

doctor1 MD

84 year old mother experiencing bright orange stool, flaky, diarrhea. She had this problem last week, too Imodium did not have bowel movement for several days. Yesterday had a bright orange more solid BM. This morning has bright orange diarrhea with stomach pain. What to do?

doctor1 MD

How long to we need to take intetrix to get rid of travelers diarrhea? The medication is strong and we would like to take for as short a duration as possible. We have taken three doses so far We have been sick for 4 days. Imodium is having no effect.

doctor1 MD

Yesterday I did a lot of heavy gardening work, rock filled wheelbarrows and the like, and then after I had horrible pain in my belly which was only relieved by passing stool. The first part was hard and painfull, and the rest was liquid. About and hour later my belly started hurting again, and this time only a little diarreah and a lot of wind came out. I took some imodium a-d. An hour later it happened again, but this time there was a little blood as well. I took another imodium (the label says to take one after each bad stool). I was fine for another couple hours, but then late at night, while we were watching TV it happened again. Lots of gas, a little stool, mixed with bright red blood. I was kept up untill 3:00 am, going at 1:00, 2:00, and then 3:00. I was finally able to sleep. When I woke up it happened again, this time with harder stool, but still mixed with more blood. Could the work in the garden have brought this on? And is it serious?

doctor1 MD

Hi Doc: About Nov 6, I became ill with stomach cramps . The next day I experienced the cramps, painful gas, an by the third day I experienced the cramps, painful gas, explosive diarrhea , fever and weakness. I stopped eating and went to bed. Fast...

doctor1 MD

I had my gallbladder removed 10/25/2017, then had a bile leak that was fixed 11/06/17. I have yet to have a normal BM. I get abdominal cramping & with seconds I need to find a bathroom for an explosion of watery diarrhea . Is this normal? If it...

doctor1 MD

My stomach is bothering me, has been lightly on and off for 4 or 5 days. ate a lot today and this night I am up every 30 to 45 minutes with a dark bile movement. How do I know if it serious. I am hungry, what is best to eat and drink. Had been...